Hail, Laramie
- When
- May 30, 3:10 PM MST to 3:14 PM MST
- Where
- Laramie County, 20 mi W of Cheyenne
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.133, -105.200
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at May 30, 2:05 PM MST, 1 hour 5 minutes earlier.
ZCZC CYSWRKAFD ALL TTAA00 KCYS 181738 AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 145 PM MDT FRI MAY 30 2003 SHORT TERM...SEVERAL CONCERNS IN THE SHORT TERM. 88D NOT SHOWING MUCH AS OF THIS WRITING BUT GUIDANCE SHOWING HIGHER POPS THAN GOING FORECAST SO MAY NEED TO BUMP THEM UP ESPECIALLY IN THE SOUTHERN PORTIONS OF THE CWA. LIS AND CAPES WOULD SUGGEST TSRA DEVELOPMENT THIS AFTERNOON AND EVENING. SECONDLY WITH THE POSSIBILITY OF LOCALLY HEAVY RAIN AND RAPID SNOW MELT...MBRFC IS CONCERNED WITH LARAMIE RIVER POSSIBLY EXCEEDING FLOOD STAGE. TRANSITORY 500H RIDGE TO CROSS CWA TONIGHT WITH PVA MOVING IN BEHIND IT BY LATE TONIGHT AND EARLY MORNING HOURS. THIS FEATURE WILL BE THE TRIGGER FOR INCREASING THE POPS IN THE SOUTH. GUIDANCE ACTUALLY SHOWING HIGHER POPS AFTER MIDNIGHT THAN WITH THIS EVENINGS CONVECTIVE ACTIVITY. BY SATURDAY EVENING CWA BACK UNDER NW FLOW. THE SFC PATTERN SHOWS HIGH PRESSURE TO THE E/NE WHICH WILL PROVIDE SE/S FLOW NEXT 36 HOURS. THIS WILL INCREASE THE LOW LEVEL RH RAPIDLY BY SATURDAY MORNING. SOME AREAS EAST OF THE MOUNTAINS WILL SEE LOW CLOUDS AND THIS AGAIN WILL PROVIDE ENOUGH LOW LEVEL MOISTURE AND ALONG WITH THE FORECAST LIS/CAPE FOR MORE CONVECTION TOMORROW. LONG TERM...UPPER FLOW DEVELOPS WESTERLY COMPONENT FROM SAT-SUN AS STRONGER VORTICITY LOBES MOVE THROUGH. FLOW WILL HAVE SURFACE FEATURE NEAR CONTINENTAL DIVIDE TO INTERACT WITH. BOTH ETA/AVN HAVE 0.1 TO 0.25 QPF AMOUNTS AT TIMES DURING PERIOD. UPPER FLOW RETURNS TO NORTHWESTERLY FOR START OF WORKWEEK AND BECOMES NORTHERLY FOR LATER PART OF WEEK WITH RESULTING SIGNIFICANT COOLING ALOFT/THICKNESSES. BY MIDWEEK DRY BUT THREAT FROST POSSIBLE...ESPECIALLY LARAMIE/RAWLINS. .CYS... WY...NONE. NE...NONE. GRIFFITH/COX
NEZ001>003-019>021-054-055-WYZ059>070-311130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 953 AM MDT FRI MAY 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP IN THE AFTERNOON WITH THE SHOWERS BECOMING MORE WIDESPREAD DURING THE EVENING. DUE TO COOLER AIR MOVING IN FROM THE NORTHEAST...THE BEST INSTABILITY WILL BE SOUTH OF A DOUGLAS WYOMING TO SIDNEY NEBRASKA LINE. THE MAIN THREAT TODAY APPEARS TO BE DOWNBURST WINDS THAT COULD EXCEED 60 MPH AND CAUSE VERY LOCALIZED DAMAGE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ONLY A FEW THUNDERSTORMS ARE EXPECTED SATURDAY AFTERNOON AND EVENING WITH THESE FORMING ALONG AND EAST OF INTERSTATE 25. ONE OR TWO COULD AGAIN PRODUCE SOME SMALL HAIL OVER THE PLAINS OF SOUTHEAST WYOMING WITH AN ISOLATED SEVERE EVENT NOT OUT OF THE QUESTION. ANOTHER CHANCE OF THUNDERSTORMS WILL OCCUR BOTH SUNDAY AND MONDAY AFTERNOON AND EVENING. EVEN COOLER TEMPERATURES WILL MOVE IN TUESDAY ALONG WITH A CHANCE OF SHOWERS AND A FEW THUNDERSTORMS. DRY AND RATHER COOL CONDITIONS ARE EXPECTED WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING. GRIFFITH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE, WY
341 PM MDT FRI MAY 30 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0333 PM 4 SE LARAMIE WY .75 INCH HAIL
05/30/03 ALBANY *** 0 INJ ***
0305 PM 4 SE LARAMIE WY .75 INCH HAIL
05/30/03 ALBANYPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
341 PM MDT FRI MAY 30 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0305 PM 4 SE LARAMIE WY .75 INCH HAIL
05/30/03 ALBANYThe Cheyenne radar (KCYS), 33 km away, was scanning. The volume nearest the first event began at 22:10 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2003Every state in 2003This day in weather historyWarnings in Wyoming, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5361765.